Inflammation to restalyn injection site 2 months post non surgical rhinoplasty (Photo)

The swelling is at the exact injection site. Could this be a late onset allergic reaction or just a bug bits or cystic pimple? It doesn't hurt much, but hurts a little when I touch it.

Doctor Answers 2

Swelling two months following Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
All swelling should be resolved within two weeks of filler injection; you probably have a localized infection. I would see my injecting doctor to discuss a remedy.


Orange County Plastic Surgeon
4.9 out of 5 stars 108 reviews

Injection site inflammation is not allergic.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thanks for your photo and question. Unfortunately, from your photo I cannot tell the exact injection site nor do I see a discrete zone of inflammation, though I am certain that since you know exactly where it is, you can likely see it easily.

Regardless, 2 months post-injection, this is NOT allergic, since any allergic response is extremely rare, and would have shown up immediately, not delayed for two months. So that's pretty much ruled out!

Bug bite or cystic pimple are both options, and these can be discriminated between each other by time. A bug bite will almost certainly be temporary and resolve pretty quickly without much intervention, that is if you don't squeeze or fuss over it. If it's truly a cyst or pimple, you might be able to express cyst contents (sebum) if it has a puncta (opening like a pore), or if a sterile needle is used to pierce it, but this is best done by a professional, as you could end up with an infection and/or a scar.

I'd take some oral Benadryl (over-the-counter antihistamine) and see how this does for a day or so. If the redness and swelling worsens, consider a possible infection (from what source?, but nonetheless possible) and see your injector for antibiotics. Rather than squeezing it or poking it with a needle, see your injector for more advice.

This probably is nothing, but without seeing you in person, it is impossible to appropriately reassure you when something MIGHT be going on that needs professional input. Call your injector--this is not common, but not uncommon either. Best wishes! Dr. Tholen

Richard H. Tholen, MD, FACS
Minneapolis Plastic Surgeon
4.9 out of 5 stars 263 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.